My OBGYN recommended the Mirena to try and stop extremely heavy bleeding during my periods. They were occurring so frequently and I was loosing so much blood that I was in and out of the ER due to severe anemia. I agreed and had the Mirena inserted in the OR only to wake up to an extreme migraine. Little did I know this was just the beginning of the awful side effects to come. I had a headache that continued for months, was immediately on a roller coaster of emotions, had all day nauseousness, spotting that never went away, brain fog, irritability where I would snap at the smallest things, scary heart palpitations, and intense anxiety often causing full blown panic attacks. After explaining the symptoms to my doc at the 2 week check-up she suggested to give it some time as there would be an adjustment period. Things only got worse though, and by week 7 I was dangerously suicidal. The Mirena was removed at that point (I was fortunate my doctor was on my side). It took quite a bit of time for the symptoms to lessen, but still today, months later, not all of my symptoms are gone. There needs to be significantly more research on these devices before inserting them in everyone regardless of medical history. These things are dangerous for some of us.
Submitted on September 16, 2020